MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P FULL DOSE 1 PACK; BONE CEMENT

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P FULL DOSE 1 PACK; BONE CEMENT
Catalog Number 6191-1-001
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported via medsun (b)(4): bone cement was opened to the field.All prep was completed correctly by the surgical tech.Surgeon noticed bone cement was hardening rapidly.Typically, the bone cement doesn't harden as fast as it did in this case (simplex p hardened under 9 minutes).Due to the cement hardening faster than usual, it caused the case to go over time.Surgeon had to remove some of the cement to correctly place the implants.Surgeon stated, "the cement opened was a bad batch.".
 
Additional Manufacturer Narrative
Reported event: an event regarding setting time involving a simplex cement mix was reported.The event was not confirmed.Method & results: device evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.A visual inspection of a retained sample was performed while mixing the product.No visual characteristics were observed.Samples appeared to have a homogenous appearance.All results met specification.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate packs were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been other similar events for the reported lot.Conclusions: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.A visual inspection of a retained sample was performed while mixing the product.No visual characteristics were observed.Samples appeared to have a homogenous appearance.All results met specification.The ifu packaged with the device at the time of manufacture indicates instructions for mixing the cement as well as a setting time chart which provides a reasonable indication of the cement¿s mixing and handling characteristics for the particular operating room temperature.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
SIMPLEX P FULL DOSE 1 PACK
Common Device Name
BONE CEMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22336091
Report Number0002249697-2025-00641
Device Sequence Number18390864
Product Code LOD
UDI-Device Identifier07613327128444
UDI-Public07613327128444
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K062553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6191-1-001
Device Lot NumberRKF279
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown